Alert archive / West Virginia / Freeze Warnings in 2012
Freeze Warning 7, NWS Charleston, WV
NWS Charleston, WV issued this freeze warning at Apr 24, 2012, 3:03 PM EDT for Barbour County, Upshur County, West Virginia. It took effect at Apr 25, 2012, 12:00 AM EDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 24, 2012, 3:03 PM EDT (19:03 UTC)
- In effect from
- Apr 25, 2012, 12:00 AM EDT
- Expired
- Apr 25, 2012, 4:02 AM EDT
- In force
- 4 hr
- Issued by
- NWS Charleston, WV
Counties Barbour County, WV, Upshur County, WV
The radar
The Charleston,WV radar (KRLX), 160 km from the middle of the area, began a volume at 19:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 7.1 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1552 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
651 WWUS71 KRLX 241903 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 303 PM EDT TUE APR 24 2012 WVZ037>040-046-047-250315- /O.NEW.KRLX.FZ.W.0007.120425T0400Z-120425T1200Z/ NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE... COWEN...BUCKHANNON...PHILIPPI...BELINGTON...MARLINTON...ELKINS 303 PM EDT TUE APR 24 2012 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT WEDNESDAY. * TEMPERATURES...IN THE UPPER 20S TO LOWER 30S. * TIMING...TEMPERATURES WILL DROP TO AND A LITTLE BELOW FREEZING AROUND MIDNIGHT...AND THEN RISE ABOVE FREEZING BY MID MORNING TUESDAY. * IMPACTS...FREEZING TEMPERATURES CAN KILL SPRING VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
2 follow-up statements
129 WWUS71 KRLX 250146 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 946 PM EDT TUE APR 24 2012 WVZ037>040-046-047-251000- /O.CON.KRLX.FZ.W.0007.120425T0400Z-120425T1200Z/ NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE... COWEN...BUCKHANNON...PHILIPPI...BELINGTON...MARLINTON...ELKINS 946 PM EDT TUE APR 24 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT WEDNESDAY... * TEMPERATURES...IN THE UPPER 20S TO LOWER 30S. * TIMING...TEMPERATURES WILL DROP TO AND A LITTLE BELOW FREEZING SHORTLY AFTER MIDNIGHT...AND THEN RISE ABOVE FREEZING BY MID MORNING WEDNESDAY. * IMPACTS...FREEZING TEMPERATURES CAN KILL SPRING VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ TRM
312 WWUS71 KRLX 250802 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 402 AM EDT WED APR 25 2012 WVZ037>040-046-047-250915- /O.CAN.KRLX.FZ.W.0007.000000T0000Z-120425T1200Z/ NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE... COWEN...BUCKHANNON...PHILIPPI...BELINGTON...MARLINTON...ELKINS 402 AM EDT WED APR 25 2012 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE FREEZE WARNING. EARLY MORNING TEMPERATURES HAVE REMAINED ABOVE FREEZING. THEREFORE...THE THE FREEZE WARNING HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this freeze warning went out at Apr 24, 2:59 PM EDT, 4 minutes earlier.
Area forecast discussion, Apr 24, 2:59 PM EDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
259 PM EDT TUE APR 24 2012
.SYNOPSIS...
BEGINNING TOMORROW VARIOUS FRONTAL BOUNDARYS WILL BE MOVING
ACROSS THE REGION THROUGH FRIDAY.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
FINGER OF DRY AIR ALOFT THRU OH INTO WV THIS AFTN...WITH INSTABILITY
SHRA ACROSS SW VA WHERE MUCH BETTER LLVL MOISTURE EXISTS AMID
EXTENSIVE CU FIELD. WILL CARRY SCHC POPS A FEW HRS THIS AFTN ACROSS
SW VA COUNTIES. OTHERWISE TONIGHT SHAPING UP TO BE A RELATIVELY
QUIET NIGHT WITH GOOD RADIATIONAL COOLING SETTING UP ACROSS N HALF
OF AREA AMID A WEAKENING FLOW. SOME MOISTURE SWINGING DOWN FROM LOW
PRES OVER EASTERN CANADA MAY CLIP N LOWLANDS AND N MTNS THIS EVE
BEFORE PUSHING EAST. CONUNDRUM OVERNIGHT IS FRZ/FROST POTENTIAL.
USED LATEST LAMP AS A BASE FOR OVERNIGHT TEMPS/DWPTS AND TWEAKED
HERE AND THERE. THIS WOULD PUT PORTIONS OF SE OH CENTRAL/N WV INTO
LWR TO MID 30S WITH N MTNS BLO FRZING. MODELS INSISTENT ON ENOUGH
OF A DWPT DEPRESSION FOR ANY WIDESPREAD FROST THREAT THOUGH IN
AFOREMENTIONED AREAS...HENCE WILL GO WITH FRZ WARNING N MTN
COUNTIES AND PATCHY WORDING FOR FROST SE OH/N LOWLANDS.
WILL ALSO HAVE TO WATCH FOR SHRA TONIGHT SKIRTING SW VA AS STOUT UPR
LVL JET COUPLED WITH AN AREA OF ISENTROPIC LIFT ALONG MOISTURE
GRADIENT WILL ALLOW SHRA TO BREAK OUT ACROSS C/S KY TONIGHT PUSHING
SE LATE. WILL CARRY SOLID CHC POPS FOR SW VA CO FOR THIS.
CLDS INCREASE TOMORROW WITH DEVELOPING WARM FRONT LATE IN THE DAY
OVER THE AREA. WILL BRING IN POPS BY 21Z ACROSS SE OH TO COINCIDE
WITH ARRIVAL OF BETTER MOISTURE/LIFT. ROLLED WITH BLEND FOR NUMBERS
TOMORROW...WITH COOLER AIR REMAINING OVER MTNS.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
WENT WITH A BLEND OF GFS/NAM/SREF AND ECMWF THROUGH THIS FORECAST
PERIOD. UNSETTLED WEATHER WILL BE MOVING THROUGH THE AREA IN THE
FORM OF A WARM FRONT WITH A WAVE OF LOW PRESSURE RIDING UP THROUGH
THE OHIO VALLEY ON WEDNESDAY NIGHT AND THURSDAY. THE TRAILING COLD
FRONT PASSES ON THURSDAY AND SETTLES JUST TO OUR SOUTH. THEN
RETURNS ON FRIDAY AS ANOTHER WARM FRONT. TRIED TO TIME POPS AS PER
BLEND OF MODELS. BLENDED GUIDANCE AS WELL BUT TRENDED A DEGREE OR
SO COOLER FROM PREVIOUS FORECAST AS CLOUDS AND PRECIP WILL BE MORE
PREVALENT.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
UNSETTLED WEATHER EXPECTED IN THE LONG TERM. ELECTED TO FOLLOW HPC
GUIDANCE IN THE LONG TERM...WHICH CLOSELY FOLLOWS THE 00Z APRIL 23
ECMWF. SOME LINGERING PRECIPITATION WILL BE AROUND THE AREA EARLY
FRIDAY AS A LOW PRESSURE SYSTEM PUSHES OFF TO OUR EAST...AND ITS
ASSOCIATED COLD FRONT SINKS TO...AND EVENTUALLY STALLS TO OUR SOUTH.
HIGH PRESSURE WILL THEN BRIEFLY BUILD IN FROM THE NORTH FOR A BRIEF
BREAK IN THE PRECIPITATION FOR MUCH OF FRIDAY. THE STALLED FRONTAL
BOUNDARY TO THE SOUTH WILL THEN BEGIN TO LIFT BACK NORTH LATE
SATURDAY/EARLY SUNDAY AS A WARM FRONT AS ANOTHER LOW PRESSURE SYSTEM
ACROSS THE PLAINS APPROACHES THE AREA...WITH ITS ASSOCIATED COLD
FRONT AND ACCOMPANYING SHOWERS AND THUNDERSTORMS SWEEPING THROUGH
THE AREA ON SUNDAY. OUT AHEAD OF THE COLD FRONT
SUNDAY...TEMPERATURES WILL WARM NICELY TO THE UPPER 60S TO 70S FOR
MANY AREAS...WITH COOLER TEMPERATURES EXPECTED EARLY NEXT WEEK
BEHIND THE FRONT.
&&
.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
VFR THRU PERIOD. FEW/SCT 5 TO 7 THSD FT CU THIS AFTN WILL TEND TO
DISSIPATE AFTER SUNSET. CLDS INCREASE ACROSS SW VA TONIGHT IN
ASSOCIATION WITH SOME UPR LEVEL JET SUPPORT COUPLED WITH STOUT
LLVL MOISTURE GRADIENT...WITH SOME SHRA LATE ACROSS SAID AREA.
ELSEWHERE...FLOW SLACKENS OVERNIGHT INTO TOMORROW WITH A GRADUAL
INCREASE IN MID/HI CLDS TOMORROW WITH A DEVELOPING WARM FRONT.
SOME AFTN SHRA POSSIBLE SE OH BUT SHOULD REMAIN IN VFR THRESHOLDS.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z
WEDNESDAY...
FORECAST CONFIDENCE...HIGH.
ALTERNATE SCENARIOS: THE STRONG AND GUSTY WINDS WILL FLUCTUATE IN
SPEED AND DIRECTION THROUGH TUESDAY...AND WILL CLOSE TO DECOUPLING
TUESDAY NIGHT.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05
EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01
CRW CONSISTENCY H H H H H H H H H H H H
HTS CONSISTENCY H H H H H H H H H H H H
BKW CONSISTENCY H H H H H H H H H H H H
EKN CONSISTENCY H H H H H H H H H H H H
PKB CONSISTENCY H H H H H H H H H H H H
CKB CONSISTENCY H H H H H H H H H H H H
AFTER 18Z WEDNESDAY...
IFR POSSIBLE IN SHOWERS AND POSSIBLE THUNDERSTORMS EARLY THU MORNING
THROUGH MIDDAY THU...AS A WARM FRONT MOVES THROUGH.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FREEZE WARNING FROM MIDNIGHT TONIGHT TO 8 AM EDT WEDNESDAY FOR
WVZ037>040-046-047.
OH...NONE.
KY...NONE.
VA...NONE.
&&
SYNOPSIS...SL/30/26
NEAR TERM...30
SHORT TERM...JS
LONG TERM...SL
AVIATION...30Hazardous weather outlook, Apr 24, 3:01 PM EDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 301 PM EDT TUE APR 24 2012 WVZ037>040-046-047-251915- NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 301 PM EDT TUE APR 24 2012 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA AND NORTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WARNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>036-251915- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA- ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE- 301 PM EDT TUE APR 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Freeze Warnings in West Virginia, 2012Every freeze warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.